When men have hereditary hair loss, they often get a receding hairline. Many men see bald patches, especially on the top of the head. Women, on the other hand, tend to keep their hairline. They see noticeably thinning hair. The first sign of hair loss for many women is a widening part. In rare cases, men see noticeably thinning hair. And in rare cases, women can see a receding hairline or bald patches. The reasons for this are unknown.
Loss of hair from the eyelashes could be caused by an underlying medical condition—or from pulling at your lashes (e.g. from curling lashes, from glues used for false lashes, and from tugging to remove mascara or false lashes). Whatever the reason, we regularly treat thinning lashes by prescribing Latisse®—the first, and only, FDA-approved treatment for thinning lashes. Our patients have reported excellent results (fuller, longer, darker lashes) with this cream. (Note: if you wear contact lenses, you can use Latisse®; you just need to remove the contact lenses before application and re-insert them at least 15 minutes after applying.) Just contact our office to speak with one of DR.DENNIS GROSS about whether Latisse® is right for you. Also important to note: Latisse® is currently in clinical trials as a treatment for hair loss on the scalp. It could be available for this use within the next couple of years.
I am 34 yrs old and trying to get pregnant, with no luck. I knew since I was 26 that I had multiple cysts on both ovaries so I remained on birth control. Around the second month after I stopped my BCP I noticed my hair thinning. As my periods started to get worse and come about every 2 wks or less my hair loss increased. Within 2 wks I lost 50% of my hair. My scalp is very sore and sensitive and burns. I have seen 3 drs, 2 have told me its normal, 1 dr told me I had lice, then had to go to another dr to find out I didn’t have lice. Is the sore scalp part of the hair loss? If this is related to my hormone levels or the cysts will my hair come back once they are under control? I have so many questions, and there is not a single dr out there who will answer them!
Men may also experience some sexual and emotional side effects while taking it: In a study published in the June 2011 issue of The Journal of Sexual Medicine, Dr. Michael Irwig of George Washington University found as many as 92 percent of test subjects reporting problems in the bedroom. The study also reported that “the mean duration of finasteride use was 28 months and the mean duration of persistent sexual side effects was 40 months,” meaning that side effects lingered long after subjects stopped taking the pill.
when i was 24, went to so. america to visit family. they hadn’t seen me since my last visit, which was when i was 17. there was a guy who i had liked and hung out with when i spent my 17th summer there and was excited to see him once again, “as an adult”. i think it was the second day or so of hanging out with him when he says to me: “hey, i noticed you’re losing your hair”. i was beyond embarrassed at that moment and all i could muster out was, “yeah, i know”. thanks for pointing it out there buddy. next came anger mixed with that embarrassment. i felt, and still feel, that people stare at my head and notice my thinning hair when they are talking to me. when i came back to the states a few weeks later, the first thing i did was make an appt with my pcp. she referred me to an endocrinologist who found my testosterone level slightly elevated. it was in the 70 range. i didn’t have masculinization going on so she told me she didn’t want to put me on medication and to return if i noticed in increase or changes in symptoms.
I would just like to spare anyone else In Los Angeles thinking about going to see the dermatologist who supposedly specializes in hair lossat UCLA (Dr Strick or something like that I think is his name) He is the most insensitive and uncaring Dr. I have ever met. After waiting close to 2 hours after my scheduled appt to see him. He gave me some xeroxed copy of an article on T E that was out of Glamour or Cosmopolitan or some Fashion magazine like that. He asked no questions. I wasnt even there for 10minutes but when I showed him a big bag of hair which I saved, that had fallen out in the past several weeks. He just very insensitively told me it was T E and it would grow back-basically like just get over it, then he gave me the bums rush out the door.
There can be several factors behind hair loss such as environmental effects, aging, too much stress, excessive smoking, nutritional deficiencies, hormonal imbalance, genetic factors, scalp infections, use of wrong or chemically enriched hair products, certain medicines and medical conditions like thyroid disorder, autoimmune diseases, polycystic ovary syndrome (PCOS), iron-deficiency anemia, and chronic illnesses.
Ironically, taking the hormone levothyroxine to treat an underactive thyroid can contribute to some hair loss, among other side effects, but this seems to be more common within the first month of treatment and more often in children than adults. This hair loss is only temporary and will go away as treatment is continued and thyroid hormone levels stabilize.